Cynthia, you might find these articles interesting. I didn't mean to alarm you but when taking any vitamins or supplements it's important we realise that more isn't always best. Too much vitamin D can actually result in bone-loss as well,especially if it's not balanced with adequate calcium intake. Another vine in the jungle!
nausea, loss of appetite, vomiting, stomach cramps, dry mouth, increased thirst, increased urination, muscle or bone pain, headache, weakness, weight loss or dizziness while taking this drug.
General interesting info on vitamin D:
I'm not sure about the amounts you are taking........the measuring units may be different over there.
Vitamin D is usually measured in iu units.........and I think that's universal? mg I imagine would be a much greater concentration.
The usual (minimal) amount of vitamin D taken is 1000iu daily. You'd be taking 666mg but only if what the manufacturer states is the actual content is true. Your vitamins/herbs are non regulated over there, so it's hard to tell if what you pay for is what you are actually getting. Ours isn't stricltly controlled but there are recommendations for strength etc.
I guess the only way to check on your status is to do what my doc did and have a blood test.
There is some evidence that menopause itself and also taking HRT can result in lower levels of vitamin D. They call it a vitamin but it's actually a steroid vitamin, it's structure not unlike the other steroids such as estrogen, progesterone etc. So it's not surprising that in menopause we can have fluctuations or low levels.
Providing your parathyroid gland, kidneys and liver work well and you get adequate exposure to sunlight and/or consume foods rich in vitamin D then you shouldn't have a profound deficiency. But the storage of vitamin D in the liver is of concern when taking supplements..........remember that the liver has to process ALL hormones we either take or manufacture ourselves. If Vitamin D builds up too much then it cannot be cleared easily. The same goes for Vitamins A, E & K they are fat soluble too. The other vitamins are a different story, being water soluble they are excreted by the kidneys if we get too much. That's why women taking some vitamins have very yellow pee
...........their body is getting rid of the excess.
I live in a fairly cold climate (yes even in Australia some places are cold for a large proportion of the year
) I also have a skin condition which results in very little oil to convert vitamin D to it's active form, I'm very allergic to fish, and I'm slim which means I don't store hormones well (not enough fatty tissue). Although the further I get into this menopause thing, the more fat I seem to be storing around my butt and thighs
So that's why my doc checked my vitamin D status and found it to be almost unreadable. My mother and sister both had early osteoporosis, so we may have some familial thing going on there too with the metabolism of it.
Check with your doctor and if you're worried it's just a simple blood test to check the levels in your blood.